Discussion in 'Fibromyalgia Main Forum' started by Flaxen, Sep 29, 2005.
I heard a rumor that they are taking this off the market...anyone know? Thanks.
I used to Ultracet, but after awhile it really didn't help my pain. I would be interested to hear if this is true and why.
This medication went generic a few months ago. Maybe that is what you heard. It is still available!
Sue in Florida
I haven't heard anything about it. I take tramadol (ultram)everyday. I would love to know where you heard this.
I am sorry tramadol made you so sick. It was obviously a violent allergic reaction for you. I am glad nothing permanent occurred because of the reaction.
I'd like to point out that what happens to one does not mean it will happen to another. I have taken Ultram (tramadol) quite successfully for close to two years.
I have had no adverse reaction what so ever and it allows me to continue with daily activities that make my life a good one.
Millions of people around the world have life threatening allergies to bee stings. They could die in a matter of minutes without epi. treatment. Should we kill all the bees?
Millions, myself included, are allergic to penicillin. Since it is life threatening for me, I guess it should be taken off the market. That would mean depriving you (if you don't suffer allergies from it) of the many benefits of penicillian because I can't take it. That would be a bit "all about me" wouldn't it?
I am truly sorry you spent such a frightening and horribly ill time in the ER, but I'm hoping you wouldn't deprive others of the benefits of tramadol based on your reaction to it.
Could it have been serotonin syndrome that sent you too the ER?
[This Message was Edited on 09/30/2005]
I was told by a nurse that the FDA was thinking about changing it to a controlled substance category-
The drug is pretty strong if you take enough of it.
Thats the rumor he had.
I know several people on an addiction forum who were addicted to it...it made me nauseous and hallucinate..everyone is different however.Flaxen
I take generic ultram.And I know that my RD is very careful about meds.If there was something that I should be told about ultram she would tell me.And I have heard nothing about it.
My daughter is allergic to shrimp.Should we get rid of the shrimp in resturants?I had a serious reaction to some drugs too but I also know that this same drug has been a life saver for others.I was on medicine for depression that made me worse,made my hair fall out ,caused acne etc.But I know it is a good drug for so many.To say that you hope they stop making a drug because of a few others reaction is not fair. I know of a girl that had a stroke from taking birth control,should we stop making the pill?
It is a synthetic drug that works on the opiate receptor site in the brain but it is not an opiate drug. It also influences the neurotransmitters serotonin and norepiniphrine similar to the effects of SSDR's (AD, ie strattera).
Since so many of us that have CFS/FM also have low serotonin levels, tramadol's effect on serotonin may explain why so many of us benefit from it.
Also, norepiniphrine helps in pain perception. Boosting this neurotransmitter a bit is a good thing.
Many people have commented that they feel a little "lifting" effect when taking tramadol .... we can thank the norepi. for that.
I disagree with the "addictive" label. Again, like AD's, if one has been taking tramadol for an extended period of time and wishes to stop taking it, they have to back off slowly ... decreasing the amount ingested incrementally.
The brain becomes used to the elevated serotonin and epiniphrine levels ... stopping it abruptly will put it into a tailspin.
There is a difference between addiction and physical dependence. Addiction suggests a psychological "need" for something. Physical dependence suggests the body has become dependent, but the person emotionally does not "need" the substance for survival. Unfortunately, I know all too well the difference between the two distinctions.
Many avoid or look badly upon people who take certain medications in order to function. I can honestly say when I have taken my AM medications ... that I KNOW I'm on the medications. My eyes are open and my brain is functioning because of a drug(s) ... not because I can do this on my own.
It is not a "fun" feeling. I am not counting the minutes until I can get "high" ... heck, I long for the days that I could live normally on my own steam.
At the risk of sounding flippant here, I'm not seeing the street users lining up to buy a couple of hits of tramadol.
There is no "buzz" factor and all one gets by increasing the dose in search of that buzz is a possible grand mal seisure.
A hit or two of tramadol is not going to provide the "escape" factor so many abusers are searching for and it does not provide an euphoric state of mind. It just doesn't have that potential and it doesn't provide the fun of a party drug. It's a boring drug.
I have extensive experience in understanding and helping people overcome addictions. Tramadol just wouldn't be their drug of choice.
What I think the FDA should do where tramadol is concerned is to educate doctors and patients more fully on it's effects on serotonin. There is the risk for certain individuals who are taking SSRI's and Tricyclic AD's of contracting serotonin syndrome.
The symptoms include fever, chills, decreased mental capacity, hallucinations, nausea, vomitting, increased heart rate and respiration.
If someone is taking a healthy dose of these AD's, they need to be cautious about tramadol use.
[This Message was Edited on 09/30/2005]
Please tell me were you heard this rumor. I really need the answer to this.
i feel that ultram has helped me tremendously! and again, i am sorry if it made you have to go to the er and you had such a bad experience, but like everyone else said, some people are allergic to some things and others aren't. it doesnt make that "thing" or med horrible. i would rather be taking that everyday than being in pain.
At this point I would be absolutely crazy without my tramadol. It is the ONLY thing that gives me some relief for some of the day!
I hold no judgement against anyone taking anything for legitimate pain..I was addicted to oxycodone..went into detox..after 90 days my pain was so bad I take hydrocodone as well..addiction...physical dependence..if you have legitimate pain, as I do, your quality of life is important.Taken as prescribed..no guilt here.I couldn't even go out to a movie at night before..moody and grouchy..so over the stigma of "addiction".When you have a lot of pain, I find you don't really get a "buzz"...and to tell you the truth, I can still feel the pain after taking 2/7.5's.So I take them only when I really need to.Don't want to build up a tolerance.After 2 back surgeries and many others..I cannot live my life in pain...in a perfect world..we could do everything in a holistic way..I have truly tried..but the pain can ruin your life. I wish Dr.'s were more educated on pain management..I believe there was a phase(80's-90's) where there was a very tough approach to presribing meds..addiction concerns..now the concensus seems to be in the other direction..if people are drug seeking or not..you can buy it online..where there's a will, there's a way..I don't like having to take them...but at my age..I want to enjoy life..also a cancer survivor.Wish all of you less pain...Flaxen
i took ultram and it did give me a little "lift"..not a buzz..just made me nauseous and hallucinate..like my BF is on Wellbutrin..great for him..made me psychotic.We all just want to live and feel good..what the he** is wrong with that?
No medication is without side effects and NO DRUG IS FOR EVERYONE.
Some can be universally dangerous in certain circumstances.
I have reserved Ultram for when I really, really hurt, and take tylenol otherwise, but my FCC has told me that I should take the Ultram more often and feel better more often, and I am beginning to think the same thing.
I had a friend who was given Ultram for post automobile soft tissue pain and she said it made her "spacey."
The only thing I have noticed with it is that I occasionally have a very transient "dizzy" feeling. Lasts just a couple of seconds.
Believe me, that is not much of a problem, for me.
Ultram is a morphine-like molecule in which certain parts of the molecule are changed or altered and it removes the euphoric qualities and the addictive qualities.
I guess one could be come psychologically addicted to it, if abused, but physical, true addiction is something which should not occur.
The molecule is shaped in such a manner as it fits into the receptors on pain fibers to block certain kinds of pain, but not to giv ethe euphoria or physical dependence.
If they are thinking of changing the classification, it is because it is beginning to appear on the street for abuse, and they will screw it up for everyone who really needs it, as they did with oxycontin.
when the pain gets bad and it helps me a lot, don't know what I would do without it.
I just went to a Dr. yesterday and he said it was quite dangerous to take it with Effexfor.
I do take tramadol, buy only when I am in a real bad condition. It really does not help me too much but better than nothing.
Separate names with a comma.